An Analytical Model for Partially Blocking Finite-Buffered Switching Networks

James V. Luciani, C. Y. Roger Chen

Research output: Contribution to journalArticlepeer-review

3 Scopus citations


This paper presents a finite state analytical model and supporting simulation for performance analysis of a partially blocking, packet-switched, multistage communication network whose crossbar switches are output queued, non-lossy, and have an internal bandwidth (BW) such that 1 ≤ BW ≤ a, where a is the number of inputs to the crossbar. To the knowledge of the authors, this is the only analytical model in the current literature that addresses this problem without making at least one of the following simplifying assumptions: 1) infinite number of inputs, 2) infinite number of buffers, 3) BW =a, 4) use of only a single crossbar (as opposed to multiple stages). The analytical model presented herein gives a set of closed-form equations which lead to an iterative solution for normalized bandwidth and normalized delay. The model provides results which are quite accurate (as shown by simulation) over a large range of parameter values (e.g., crossbar size, number of buffers in each queue, etc).

Original languageEnglish (US)
Pages (from-to)533-540
Number of pages8
JournalIEEE/ACM Transactions on Networking
Issue number5
StatePublished - Oct 1994

ASJC Scopus subject areas

  • Software
  • Computer Science Applications
  • Computer Networks and Communications
  • Electrical and Electronic Engineering


Dive into the research topics of 'An Analytical Model for Partially Blocking Finite-Buffered Switching Networks'. Together they form a unique fingerprint.

Cite this